Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
143 Doctors are Online

76 yr old. Having balance problems. Taking treatment for vertigo. Not effective. Severe heaviness in legs, difficulty in walking. Suggestions?

My husband, 76 years old, has been experiencing loss of balance for the past few weeks. Our GP has referred him to an ENT , who treated him for vertigo . The ENT s treatment and medication have not been effective after 3 weeks. Since a few days ago my husband also suffers from severe heaviness in both his legs and finds it difficult to walk even a few steps. The loss of balance is also still a factor. We live in a double storey house and the stairs make it even more difficult for my husband to move around, given his wonkiness and heavy legs. Where should we go or what should we do next?
Asked On : Thu, 21 Mar 2013
Answers:  1 Views:  73
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Internal Medicine Specialist 's  Response

Thanks for being with us.

Heaviness in both lower limbs,difficulty in walking and imbalance cab be seen in :
1.parkinson's disease,
2.parkinson's plus syndrome,
3.multi-infarct state and
4.posterior circulation stroke.
5.Diseases of crerebellum and spinal cord.

These diseases are common at this age of 76.
Hence cause for such symptoms is probably neurological.

If he would have been suffering from vertigo only then ENT treatment might have helped as vertigo can occur due to internal ear disease.But there is no improvement after his treatment,hence he should undergo testing for the neurological diseases as mentioned above.

What he needs now is MRI BRAIN and neurologist opinion for further management.

Hope i could help you better.
If any more queries,you can write to us.

Wish you good health.
Answered: Fri, 22 Mar 2013
I find this answer helpful

 1 user finds this helpful

Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor